MAUDE Adverse Event Report: DONGGUAN HEAT APPLIANCE CO. PURERELIEFXL KING SIZE HEATING PAD CHARCOAL GRAY

DONGGUAN HEAT APPLIANCE CO. PURERELIEFXL KING SIZE HEATING PAD CHARCOAL GRAY
Model Number PEHPAD24-G
Medical Device Problem Code Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Code Burn(s) (1757)
Date of Event 05/16/2024
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Customer service team emailed complainant on 16may2024 requesting her to send pictures of the injury.Customer service called customer again and emailed on 16may2024 to request the product be returned using a prepaid return label.On 16may2024 customer service sent a prepaid fedex return label via email to complainant.On 23may2024 customer service called complainant and left a voice message asking for an update on when she would send pictures of the injury and information on her medical visits and if she received the label and when she would return the product.On 28may2024 customer service emailed the complainant checking to see if she had sent the heating pad back yet.On 04june2024 customer service called the complainant and confirmed they were speaking with the complainant (this was the same customer service person who had spoken to complainant on follow up phone call on 16may2024 and emailed and left previous messages) and the complainant stated she did not have a heating pad and hung up on the customer service representative.Without the heating pad, the udi photo, photos of the injury or any further information about purchase date, we cannot perform detailed investigation nor perform specific lot related assessment.Clear warnings are on the pad body and in the user manual (files attached) which state "burns can occur regardless of control setting, check skin under pad frequently" review and analysis of similar complaints for this model (pehpad24-g) and similar model (pehpad24-b, same design different color) was performed: two years of complaints were reviewed for any burn complaints and fda reportable complaints.For pehpad24-g the overall burn complaint rate is (b)(4) and the fda reportable burn complaint (burns with medical attention sought) was (b)(4), both within the risk analysis expectations.No product changes have been made; no significant manufacturing issues have been identified in general (specific lot for this event is unknown).For pehpad24-b no burn complaints have been received in the previous two years.These pads are ul listed and designed and tested to ul130 heating pad standards.
 
Event or Problem Description
On 16may2024 (b)(6) called bear down brands customer service and stated that when she was using the heating pad it got really hot and made her skin welt.Was using heating pad on lower back and side.Her side now has welts.She showed her parents and they told her to call us and told her to sue us.She states she does not want to sue us.She recently received as gift from her mother-in-law.This was the first time she used it.It was plugged into a wall outlet and was used on level 3 for about 15 minutes.When asked if she received medical care she stated yes.Asked if she went to doctor, she stated that her job pays the doctor.When asked if they described the level of burns, she stated, "like third degree burns".She stated she does have pictures of the burns.

Brand Name
PURERELIEFXL KING SIZE HEATING PAD CHARCOAL GRAY
Common Device Name
HEATING PAD
Manufacturer (Section D)
DONGGUAN HEAT APPLIANCE CO.
room 801, building 4 no.9,
jins hagang 1st road, dalang t
dongguan city, guangdong province
CH 
Manufacturer (Section G)
DONGGUAN HEAT APPLIANCE CO., LTD
room 801, building 4 no.9
jins hagang 1st road, dalang t
dongguan city, guangdong province
CH  
Manufacturer Contact
karen wiseman
2803 s. yale st
santa ana, CA 92704
7146680300
MDR Report Key19586345
Report Number3011077581-2024-00009
Device Sequence Number3314804
Product Code IRT
UDI-Device Identifier00853975005644
UDI-Public(01)00853975005644(11)YYMMDD
Combination Product (Y/N)N
Initial Reporter StateNC
Initial Reporter CountryUS
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Consumer
Initial Reporter Occupation Other
Type of Report Initial
Report Date (Section B) 06/21/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Lay User/Patient
Device Model NumberPEHPAD24-G
Was Device Available for Evaluation? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 05/16/2024
Initial Report FDA Received Date06/21/2024
Was Device Evaluated by Manufacturer? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient SexUnknown